Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Mara78

Member
  • Content Count

    26
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Mara78

  • Rank
    Junior Member
  1. It seems not so uncommon unfortunately for the acne to return after a course of accutane. It happened to me, too, also after three months. In my case, it actually never really cleared up during the first course. Am on my second course now and finally really getting clear. I'd say it depends on a lot of factors whether accutane has worked for you and you are just experiencing a return to 'normal' skin or whether you might need a second course. Cumulative dose, age, severity of the acne. My acne
  2. I would not consider myself an athlete but I exercise very regularly. I dance and do quite a bit of yoga. While on accutane, I've had to stop all these things, due to jointpain and muscle weakness. I've lost a lot of weight with accutane. Did six months January until June. Once I stopped, the strength and flexibility came back fairly quickly though, but I'm back on accutane now and the pain is as bad as ever. I have not been off it long enough to tell, but it seems that joint flexibility could b
  3. I suppose if it hadn't been for the acne I'd have spent much more time partying and enjoying the more frivolous pleasures of life and much less time reading books. I'm in my early 30s now and close to finishing my Ph.D., which is on poetry. I think I'd be a different person if I had no acne. I wanted to go into acting for a while, and I really got into dancing at some stage. I would have pursued these things more seriously if it hadn't been for my skin. And I think it would have been easier to l
  4. In any event, I think that either none of you or both of you should have had a detention.
  5. No, they aren't. Spiro is an androgen blocker, operating at hormonal level. Accutane works differently, as a vitamin-A derivate, by speeding up skin renewal drastically and thereby making the skin thinner and more sensitive.
  6. I think you might have keratosis pilaris rather than acne.
  7. Accutane can do damage to your stomach and digestive tract if you don't take it with food. Also, for it to work it is important to take it with a certain amount of fat. Eating very little and being on accutane is not a good idea.
  8. Hello, I don't really have an answer to your question, but I'm in a similar situation - healthy life style, but persistent acne, for which for nearly 20 years I have never been without some kind of medication. I have tried eliminating all kinds of things from my diet and nothing worked, even though eating a generally healthy, balanced diet does improve the acne somewhat. From what I gather reading other people's entries over time is that miracle cures are not to be expected from diet change
  9. Hello, I don't really have an answer to your question, but I'm in a similar situation - healthy life style, but persistent acne, for which for nearly 20 years I have never been without some kind of medication. I have tried eliminating all kinds of things from my diet and nothing worked, even though eating a generally healthy, balanced diet does improve the acne somewhat. From what I gather reading other people's entries over time is that miracle cures are not to be expected from diet change
  10. Hey there, Accutane did upset my stomach quite a bit, especially towards the end of treatment. I'm a bit concerned though that you start getting those problems so early. It may just be the phase of adjusting to the drug, but if this continues to get worse you may have to be careful. From what I've read, some people developed Crohn's Disease not so long after accutane. I think if you have a delicate stomach, you will just need to be extra careful and eat well.
  11. It happened to me too, not three weeks, but three months after treatment, which in fairness isn't any good either. Also, I have to say that, like you, the treatment didn't clear me up fully. When you look around it's common enough for people with deep, cystic acne not to clear up totally on one course of accutane. A second course may sometimes do the trick (I am currently doing a continuation of my first course for 2-3 months until I am finally clear), and sometimes that doesn't bring lasting re
  12. Likewise, I'm a 31-year old female with the same problem. Was clear on birth control pills for 10 years, stopped four years ago, had bad acne for one year when in January 2009 I started a 6-month course of accutane. I took plenty for an average treatment, 8100 mg overall (which is approximately 130 mg per kg for me). Still, I hadn't quite cleared up by the end of the treatment (I was slow to respond) and the acne returned within 3-4 months, and I am back on roaccutane for another 2-3 months now,
  13. I am 31 and I find that roaccutane has had the opposite effect: it smoothened out some fine lines and wrinkles that were already there. I have naturally very, very oily skin though. I hardly had to moisturize my face for the first six months on roaccutane (I started on a low dose and gradually increased) and even now, on 60mg a day, I only moisturize in the morning.
  14. I think this might be accutane-related, but also from my own experience I realize that simply getting older has made me heal more slowly and scar more easily (I'm 31 now and I've only been taking roaccutane in the last year). There are food supplements that promote wound healing though, which have an impact. Just google it.
  15. Heir, I've felt like you many times in my life, and I am 31 now. For most of my life I have cultivated an image of myself that others have found intimidating. I seemed too strong, but really I was like everyone else, just that I was not comfortable with my imperfections. It sounds like your self-doubts are not related to an acute physical problem to do with an exacerbation of your acne. We all have scars, not just those of us who are looking for information and support in this forum. Not ever
×